Alert archive / Illinois / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 186, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Jun 27, 2008, 5:15 PM CDT for Clark County, Cumberland County, Illinois. It was in force for 45 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 27, 2008, 5:15 PM CDT (22:15 UTC)
- Expired
- Jun 27, 2008, 6:00 PM CDT
- In force
- 45 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
Counties Clark County, IL, Cumberland County, IL
The radar
The Evansville,IN radar (KVWX), 116 km from the middle of the area, began a volume at 22:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 27, 5:17 PM CDT | HAIL 0.88 | Casey, IL | REPORTED BY CASEY ESDA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 27, 3:36 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 10.3 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 301 J/kg
- Mixed-layer CIN
- -121 J/kg
- Mixed-layer LCL
- 1261 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KILX 272214
SVRILX
ILC023-035-272300-
/O.NEW.KILX.SV.W.0186.080627T2215Z-080627T2300Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
515 PM CDT FRI JUN 27 2008
THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN CUMBERLAND COUNTY IN EAST CENTRAL ILLINOIS...
CLARK COUNTY IN EAST CENTRAL ILLINOIS...
* UNTIL 600 PM CDT.
* AT 515 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 3 MILES
SOUTHWEST OF CASEY...OR ABOUT 12 MILES EAST OF TOLEDO...AND WAS
MOVING EAST AT 41 MPH.
* LOCATIONS IMPACTED INCLUDE...
MARTINSVILLE...
WEST UNION...
CLARKSVILLE...
MARSHALL...
DENNISON...
OTHER LOCATIONS IN THIS WARNING INCLUDE...HAZEL DELL AND WESTFIELD.
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING...BUT STAY AWAY FROM WINDOWS.
REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.
LAT...LON 3933 8760 3927 8763 3925 8758 3921 8758
3917 8764 3919 8772 3918 8810 3937 8810
3939 8802 3948 8801 3947 8754 3935 8754
TIME...MOT...LOC 2215Z 252DEG 35KT 3927 8798
$$
CHS1 follow-up statement
000
WWUS53 KILX 272259
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
558 PM CDT FRI JUN 27 2008
ILC023-035-272308-
/O.EXP.KILX.SV.W.0186.000000T0000Z-080627T2300Z/
CLARK-CUMBERLAND-
558 PM CDT FRI JUN 27 2008
...THE SEVERE THUNDERSTORM WARNING FOR CLARK AND EASTERN CUMBERLAND
COUNTIES EXPIRES AT 600 PM CDT...
AT 557 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE THUNDERSTORM THAT HAD PROMPTED THE WARNING HAD MOVED OUT OF THE
AREA...THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE.
A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN AND
EASTERN CLARK COUNTY UNTIL 630 PM CDT.
LAT...LON 3933 8760 3927 8763 3925 8758 3921 8758
3917 8764 3919 8772 3918 8810 3937 8810
3939 8802 3948 8801 3947 8754 3935 8754
TIME...MOT...LOC 2258Z 252DEG 35KT 3940 8746
$$
CHSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 2:29 PM CDT, 2 hours 46 minutes earlier.
Area forecast discussion, Jun 27, 2:29 PM CDT, 2 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 229 PM CDT FRI JUN 27 2008 .DISCUSSION... ISSUED 228 PM CDT FRI JUN 27 2008 PROBLEM OF THE DAY IS THE CONVECTION TONIGHT AND SATURDAY MORNING...THEN SOME INSTABILITY SHOWER PCPN ON SUNDAY...AND FINALLY FRONTAL PCPN ON THURSDAY TO FRIDAY. SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT. MAIN SURFACE FRONTAL BOUNDARY IN MSAS DATA OVER CENTRAL IL. IN MOISTURE CHANNEL SATELLITE IMAGERY...A NUMBER OF WAVE OF UPPER LEVEL IMAGERY ARE SEEN. MAIN UPPER SYSTEM OVER SOUTHERN CANADA ROTATING SOUTH TOWARD ND. IN THE PLAINS...LAST NIGHTS CONVECTION LEFT BEHIND A NUMBER OF WEAK VORTEX SYSTEMS...WITH ONE MOVING EAST OVER NORTHWEST IL. A MORE SIGNIFICANT SHORTWAVE SEEN MOVING EAST OVER CENTRAL IA...WITH A MCV ON THE IL/IA BORDER. THIS SYSTEM IS THE MAIN TRIGGER FOR THE CONVECTIVE DEVELOPMENT AHEAD OF IT IN VERY UNSTABLE AIR OVER EAST MO AND IL. THOUGH HAD MORNING PCPN THAT MOVED THROUGH AND STABILIZED AIRMASS...CLOUDS IN VISIBLE IMAGERY HAVE THINNED AND ALLOWED HEATING IN MO AND WESTERN IL. SEVERAL STORMS ALREADY DEVELOPED IN THE INSTABILITY AND ON LEFT OVER BOUNDARIES FROM MORNING CONVECTION. EXPECT STORMS TO CONTINUE TO DEVELOP INTO EVENING AND OVERNIGHT ALONG AND AHEAD OF THE MCV AND AHEAD OF FRONT. FRONT FINALLY CLEARS BY SATURDAY MIDDAY. FOR SUNDAY...UPPER LEVEL COLD LOW IN GREAT LAKES AND INSTABILITY SHOWERS POSSIBLE IN UNSTABLE AIRMASS. LONG TERM...MONDAY THROUGH FRIDAY. MODELS LOOK PRETTY MUCH IN AGREEMENT FOR MONDAY THROUGH WEDNESDAY. HOWEVER FOR THURSDAY AND FRIDAY...THEY THEN DIVERGE. NORTHWEST UPPER LEVEL FLOW WILL BE DOMAINATE FOR THE MONDAY TO WEDNESDAY PERIOD...KEEPING THE AREA DRY. NO CHANGES TO THE GRIDS FOR THOSE DAYS. FOR THURSDAY AND FRIDAY THOUGH...GFS IS MUCH SLOWER ON A COLD FRONTAL SYSTEM MOVING SOUTHWARD...WITH EUROPEAN BRINGNING FRONT THROUGH CWA INTO OH VALLEY BY SAT MORNING. NCEP GUIDANCE APPEARS TO BE MORE GOING WITH GFS. I LIKE THE MORE AGRESSIVE EUR...SO WNET MORE WITH A BLEND...BRINGING PCPN CHANCES INTO THE REGION FOR THURSDAY AND THURSDAY NIGHT ALONG AND AHEAD OF THE FRONT. LINGERED THE PCPN FOR FRIDAY OVER SOUTHERN 2/3 TO TRY AND BELND THE TWO MODELS. GOETSCH && .AVIATION... ISSUED 1213 PM CDT FRI JUN 27 2008 VFR WILL BE THE PREDOMINANT WX IN BETWEEN PERIODS OF CONVECTION. MAIN CONCERN IS WITH STORMS BEGINNING TO FIRE UP INVOF OLD MCV OVER NORTHEASTERN MISSOURI. ALSO NOTE SOUTHWESTERLY WIND SHIFT MOVING AHEAD OF THIS FEATURE. REDEVELOPMENT OF STORMS OVERNIGHT ALONG COLD FRONT IS QUESTIONABLE ESPECIALLY IN THE FAR WEST...WENT WITH PROB30 GROUPS FOR NOW. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jun 27, 3:50 PM CDT, 1 hour 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 350 PM CDT FRI JUN 27 2008 ILZ036-040-041-047-049-050-281100- CASS-FULTON-MASON-MORGAN-SCHUYLER-SCOTT- 350 PM CDT FRI JUN 27 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS WILL MOVE ACROSS THE AREA LATE THIS AFTERNOON. THEN A COLD FRONT WILL PUSH INTO THE REGION TONIGHT AND BRING A SECOND ROUND OF THUNDERSTORMS TO THE AREA FOR THIS EVENING AND INTO TONIGHT. SOME OF THESE STORMS COULD BE SEVERE WITH DAMAGING WINDS...LARGE HAIL AND POSSIBLY EVEN TORNADOES. IN ADDITION...THESE STORMS WILL BE CAPABLE OF PRODUCING HEAVY RAINFALL. THE ILLINOIS RIVER WILL REMAIN IN FLOOD AT HAVANA AND POINTS DOWNSTREAM THROUGH THE NEXT SEVERAL DAYS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ISOLATED THUNDERSTORMS WILL BE POSSIBLE AGAIN ON SUNDAY. HOWEVER AT THIS TIME NONE OF THESE STORMS ARE EXPECTED TO BECOME SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS EVENING AND INTO TONIGHT. ILZ027>031-037-038-042>046-048-051>057-061>063-066>068-071>073- 281100- CHAMPAIGN-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-DE WITT- DOUGLAS-EDGAR-EFFINGHAM-JASPER-KNOX-LAWRENCE-LOGAN-MACON-MARSHALL- MCLEAN-MENARD-MOULTRIE-PEORIA-PIATT-RICHLAND-SANGAMON-SHELBY- STARK-TAZEWELL-VERMILION-WOODFORD- 350 PM CDT FRI JUN 27 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS WILL MOVE ACROSS THE AREA LATE THIS AFTERNOON. THEN A COLD FRONT WILL PUSH INTO THE REGION TONIGHT AND BRING A SECOND ROUND OF THUNDERSTORMS TO THE AREA FOR THIS EVENING AND INTO TONIGHT. THERE IS A SLIGHT RISK THAT SOME OF THESE STORMS COULD BE SEVERE WITH DAMAGING WINDS...LARGE HAIL AND POSSIBLY EVEN TORNADOES. IN ADDITION...THESE STORMS WILL BE CAPABLE OF PRODUCING HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SEVERAL WEATHER DISTURBANCES WILL IMPACT THE REGION THROUGH SATURDAY. THESE DISTURBANCES WILL BRING A PERIODIC CHANCE OF THUNDERSTORMS WITH THEM. AT THIS TIME...THE BEST CHANCE FOR SEVERE STORMS APPEARS TO BE FRIDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS EVENING AND INTO TONIGHT. HARDIMAN
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 1:06 PM CDT | Severe Thunderstorm Warning | ILX | Cass, Morgan, Scott | 54 min |
| Jun 27, 3:20 PM CDT | Severe Thunderstorm Warning | ILX | Christian, Effingham, Moultrie, Shelby | 55 min |
| Jun 27, 4:11 PM CDT | Severe Thunderstorm Warning | ILX | Coles, Cumberland, Effingham, Moultrie, Shelby | 64 min |
| Jun 27, 4:41 PM CDT | Severe Thunderstorm Warning | ILX | Effingham | 64 min |
| Jun 27, 4:57 PM CDT | Severe Thunderstorm Warning | ILX | Clay | 48 min |
| Jun 27, 5:25 PM CDT | Severe Thunderstorm Warning | ILX | Crawford, Jasper | 50 min |
| Jun 27, 5:36 PM CDT | Severe Thunderstorm Warning | ILX | Clay, Lawrence, Richland | 54 min |
| Jun 27, 5:57 PM CDT | Severe Thunderstorm Warning | ILX | Clark | 33 min |
| Jun 27, 6:12 PM CDT | Severe Thunderstorm Warning | ILX | Crawford | 33 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.